Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 25, 2014, 2:53 PM MST. It took effect at Jan 26, 2014, 5:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 2:53 PM MST (21:53 UTC)
- In effect from
- Jan 26, 2014, 5:00 AM MST
- Expired
- Jan 26, 2014, 2:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
377 WWUS75 KTFX 252153 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 253 PM MST SAT JAN 25 2014 MTZ011-013-045-047-051-260600- /O.NEW.KTFX.HW.W.0008.140126T1200Z-140126T2100Z/ HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 253 PM MST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY. * TIMING: A STRONG CANADIAN COLD FRONT WILL SWEEP ACROSS NORTH CENTRAL MONTANA SUNDAY MORNING. STRONG WINDS ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT AND PERSIST INTO SUNDAY AFTERNOON. * WINDS: NORTHERLY WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVEL COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADS ESPECIALLY U.S. HIGHWAY 2. ALSO LIGHT SNOW OCCURRING WITH THE HIGH WINDS WILL RESULT IN AREAS OF BLOWING SNOW THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE...CHESTER...HAVRE...BIG SANDY...FORT BENTON * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-260000- /O.CON.KTFX.HW.W.0007.000000T0000Z-140126T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 253 PM MST SAT JAN 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL STRENGTHEN THIS MORNING. WINDS ARE EXPECTED TO DECREASE BY SATURDAY EVENING. TRAVEL COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
198 WWUS75 KTFX 252336 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 436 PM MST SAT JAN 25 2014 MTZ009-260045- /O.EXP.KTFX.HW.W.0007.000000T0000Z-140126T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 436 PM MST SAT JAN 25 2014 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT WILL BE ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS HAVE STEADILY DECREASED OVER THE PAST FEW HOURS. OCCASIONAL GUSTS OF 30 TO 40 MPH ARE POSSIBLE THROUGH EARLY THIS EVENING. $$ MTZ011-013-045-047-051-261400- /O.CON.KTFX.HW.W.0008.140126T1200Z-140126T2100Z/ HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 436 PM MST SAT JAN 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY. * TIMING: A STRONG CANADIAN COLD FRONT WILL SWEEP ACROSS NORTH CENTRAL MONTANA SUNDAY MORNING. STRONG WINDS ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT AND PERSIST INTO SUNDAY AFTERNOON. * WINDS: NORTHERLY WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVEL COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADS ESPECIALLY U.S. HIGHWAY 2. ALSO LIGHT SNOW OCCURRING WITH THE HIGH WINDS WILL RESULT IN AREAS OF BLOWING SNOW THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE...CHESTER...HAVRE...BIG SANDY...FORT BENTON * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
680 WWUS75 KTFX 261008 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 308 AM MST SUN JAN 26 2014 MTZ011-013-045-047-051-262100- /O.CON.KTFX.HW.W.0008.140126T1200Z-140126T2100Z/ HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 308 AM MST SUN JAN 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING: A STRONG CANADIAN COLD FRONT WILL SWEEP ACROSS NORTH CENTRAL MONTANA THIS MORNING. STRONG WINDS ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT AND PERSIST INTO SUNDAY AFTERNOON. * WINDS: NORTHERLY WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVEL COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADS INCLUDING U.S. HIGHWAY 2. ALSO LIGHT SNOW OCCURRING WITH THE HIGH WINDS WILL RESULT IN AREAS OF BLOWING SNOW THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: HAVRE...BIG SANDY...FORT BENTON... CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE...CHESTER. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
153 WWUS75 KTFX 262046 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 146 PM MST SUN JAN 26 2014 MTZ011-013-045-047-051-262200- /O.EXP.KTFX.HW.W.0008.000000T0000Z-140126T2100Z/ HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 146 PM MST SUN JAN 26 2014 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 2 PM MST THIS AFTERNOON. WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 25, 2:48 PM MST, 5 minutes earlier.
Area forecast discussion, Jan 25, 2:48 PM MST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 248 PM MST Sat Jan 25 2014 .DISCUSSION... Tonight through Monday...After breezy, dry and mild conditions today, the overall weather pattern will begin to shift starting tonight and Sunday as an upper-level shortwave and surface cold front move into the Treasure State. Mid-level winds will increase tonight in response to an approaching upper-level jet, shortwave energy and associated surface cold front. Though the main part of the jet will be moving over northeast Montana, areas across north-central Montana will be located in the right entrance region of the jet, which is favorable for upward motion. By early Sunday morning, the surface cold front will cross the U.S./Canadian border before sunrise and quickly move across central Montana during the morning hours. The models show some differences regarding how quickly the front will move out of the Treasure State. Some models suggest a slower progression of the front as it pushes south of Great Falls, while other models are quick to move the front out of the area. For now am expecting the front to quickly move across central Montana before it takes a slower progression over southwest Montana. With strong pressure rises along and behind the frontal passage, very strong and gusty winds will likely accompany the front in addition to snow and blowing snow. For portions of Chouteau, Hill and Blaine counties, there may be a brief period of rain/snow mix ahead of the front before precipitation quickly changes to all snow. The remainder of the area will see snow developing shortly behind the frontal passage. Snow accumulations will range from 1 to 3 inches over the plains, 3 to 5 inches in the mountains and around 1 inch across the southwest valleys. With strong dynamics, ample moisture and lift, there could be a brief period of more intense snowfall, while areas along the Continental Divide and central MT ranges may see a longer period of heavier snowfall. Temperatures will rapidly fall into the teens and 20s behind the cold frontal passage. Snow will taper from north to south by late Sunday afternoon and evening, though light snow may linger across southwest Montana through Monday morning. Overnight lows Sunday night will be quite cold with temperatures around 0 and highs on Monday will be in the teens to near 20 across SW Montana. MLV Monday Night through Saturday...A period of dry conditions is expected Monday night through Tuesday night before a cooler and unsettled period of weather develops Wednesday into next weekend. Cold surface high pressure centered over eastern MT and the Dakotas Monday evening will move off to the SE Monday night with a weak lee-side surface trough developing over southern AB and extending south into N-central MT on Tuesday. Temperatures will warm as a result on Tuesday, especially over the plains, thanks to breezy downslope west winds which will continue through Tuesday night. A fairly complex change in the upper level weather pattern evolves Wednesday through the remainder of next week as the persistent cold upper low over eastern Canada begins to break down with several shortwaves dropping down the back side of the low through western Canada, eventually establishing a farther west mean upper trough over central Canada by late next week. Meanwhile, shortwave energy in the Eastern Pacific begins to undercut the high amplitude ridge in place just off the west coast, eventually resulting in a broad trough extending from central Canada into the Western US by next weekend. This pattern shift will open the door to a cooler Canadian airmass arriving from the north on Wednesday over north central MT, eventually expanding south into SW MT by next weekend, though models still vary with timing and extent of this southward expansion. Moist Pacific shortwave and upper jet energy begins to stream into the region on Wednesday, setting up a good chance for widespread precipitation across central/N-central MT late Wed/Wed night. As additional energy moves in Thursday through Saturday the location of the cold air boundary will be key in placement of precipitation, however models still vary with the location at this timeframe. Hoenisch && .AVIATION... UPDATED 1755Z. Period will start off with clear skies. Clouds will increase tonight with ceilings lowering to 5000 to 7000 ft after midnight over the plains with scattered snow possibly developing along with a risk of MVFR or possibly IFR conditions in that snow. A Canadian cold front will move south Sunday morning and have moderate confidence in the timing of the front forecast in the tafs. Behind the front snow will develop with one of the forecast problems being how low ceilings and visibilities will go. Have moderate to high confidence that several hours of IFR/LIFR ceilings and visibilties will develop behind the front with mountains/passes becoming obscured. Although not mentioned in the tafs there is a chance that skies could become mostly clear at KCTB and KHVR at 18z. Blank && .PRELIMINARY POINT TEMPS/POPS... GTF 52 26 29 1 / 0 20 90 10 CTB 50 22 23 -2 / 0 20 90 10 HLN 48 24 33 6 / 0 0 90 30 BZN 43 21 34 4 / 0 0 80 30 WEY 33 8 29 -2 / 0 0 50 40 DLN 46 24 37 11 / 0 0 50 50 HVR 51 27 27 -4 / 0 20 80 10 LWT 50 26 27 -2 / 0 20 90 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY from 5 AM to 5 PM MST Sunday Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Fergus...Jefferson...Judith Basin... Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front. HIGH WIND WARNING from 5 AM to 2 PM MST Sunday Blaine... Chouteau...Fergus...Hill...Liberty. HIGH WIND WARNING until 5 PM MST this afternoon Northern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Jan 25, 3:39 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 339 AM MST SAT JAN 25 2014 MTZ009-261215- NORTHERN ROCKY MOUNTAIN FRONT- 339 AM MST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT FROM 5 AM TO PM SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010-012>014-046-048-050-051-053-054-261215- EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-BROADWATER- MEAGHER- 339 AM MST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT FROM 5 AM TO PM SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-011-015-044-045-047-049-052-055-261215- BEAVERHEAD-HILL-MADISON-TOOLE-LIBERTY-BLAINE-EASTERN TETON- JEFFERSON-GALLATIN- 339 AM MST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY TODAY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL BE CROSSING THE CANADIAN BORDER EARLY SUNDAY MORNING AND MOVE INTO SOUTHWEST MONTANA BY LATE AFTERNOON. THIS WILL BRING SNOW...BLOWING SNOW...AND MUCH COLDER TEMPERATURES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 25, 9:11 AM MST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
911 AM MST SAT JAN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HIGH SUST WINDS 1 E EAST GLACIER PARK 48.45N 113.19W
01/25/2014 M44 MPH GLACIER MT DEPT OF HIGHWAYS
SUSTAINED WINDS RANGING FROM 39 TO 44 MPH FROM 710 AM
TO 821 AM WITH SEVERAL GUSTS TO 56 MPH DURING THAT TIME
FRAME
&&
BLANKLocal storm report, Jan 25, 11:18 AM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1118 AM MST SAT JAN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
01/25/2014 M59 MPH GLACIER MT DEPT OF HIGHWAYS
SUSTAINED WINDS AT THE TIME WERE 42 MPH.
&&
BLANKLocal storm report, Jan 25, 11:20 AM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1120 AM MST SAT JAN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.37N 113.10W
01/25/2014 M73 MPH GLACIER MT MESONET
SUSTAINED WINDS AT THE TIME WERE 47 MPH
&&
BLANKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 8:36 PM MST | High Wind Warning | TFX | 20 hr | |
| Jan 25, 3:28 AM MST | Winter Weather Advisory | TFX | 38 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.